Long time asymptotics of the Camassa–Holm equation on the half-line
Annales de l'Institut Fourier, Volume 59 (2009) no. 7, pp. 3015-3056.

We study the long-time behavior of solutions of the initial-boundary value (IBV) problem for the Camassa–Holm (CH) equation u t -u txx +2u x +3uu x =2u x u xx +uu xxx on the half-line x0. The paper continues our study of IBV problems for the CH equation, the key tool of which is the formulation and analysis of associated Riemann–Hilbert factorization problems. We specify the regions in the quarter space-time plane x>0, t>0 having qualitatively different asymptotic pictures, and give the main terms of the asymptotics in terms of spectral data associated with the initial and boundary values.

Nous étudions le comportement asymptotique, pour de grandes valeurs du temps t, de solutions de problèmes aux limites pour l’équation de Camassa–Holm (CH) u t -u txx +2u x +3uu x =2u x u xx +uu xxx sur la demi-droite x0. Cet article prolonge nos travaux antérieurs sur les problèmes aux limites pour l’équation de Camassa–Holm, travaux dont la clef est la formulation et l’analyse de problèmes de Riemann–Hilbert associés. Dans le quart de plan espace-temps x>0, t>0, nous distinguons des régions où les solutions ont un comportement asymptotique qualitativement différent, et nous calculons pour chacune d’elles le terme principal de l’asymptotique en termes de données spectrales associées aux valeurs initiales et au bord.

Received:
Revised:
Accepted:
DOI: 10.5802/aif.2514
Classification: 35Q53,  37K10,  30E25,  35Q15,  37K15,  35B40
Keywords: Camassa–Holm equation, asymptotics, initial-boundary value problem, Riemann–Hilbert problem
@article{AIF_2009__59_7_3015_0,
     author = {Boutet de Monvel, Anne and Shepelsky, Dmitry},
     title = {Long time asymptotics of the {Camassa{\textendash}Holm} equation on the half-line},
     journal = {Annales de l'Institut Fourier},
     pages = {3015--3056},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {7},
     year = {2009},
     doi = {10.5802/aif.2514},
     zbl = {1191.35245},
     mrnumber = {2649345},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2514/}
}
TY  - JOUR
TI  - Long time asymptotics of the Camassa–Holm equation on the half-line
JO  - Annales de l'Institut Fourier
PY  - 2009
DA  - 2009///
SP  - 3015
EP  - 3056
VL  - 59
IS  - 7
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2514/
UR  - https://zbmath.org/?q=an%3A1191.35245
UR  - https://www.ams.org/mathscinet-getitem?mr=2649345
UR  - https://doi.org/10.5802/aif.2514
DO  - 10.5802/aif.2514
LA  - en
ID  - AIF_2009__59_7_3015_0
ER  - 
%0 Journal Article
%T Long time asymptotics of the Camassa–Holm equation on the half-line
%J Annales de l'Institut Fourier
%D 2009
%P 3015-3056
%V 59
%N 7
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2514
%R 10.5802/aif.2514
%G en
%F AIF_2009__59_7_3015_0
Boutet de Monvel, Anne; Shepelsky, Dmitry. Long time asymptotics of the Camassa–Holm equation on the half-line. Annales de l'Institut Fourier, Volume 59 (2009) no. 7, pp. 3015-3056. doi : 10.5802/aif.2514. https://aif.centre-mersenne.org/articles/10.5802/aif.2514/

[1] Beals, Richard; Sattinger, David H.; Szmigielski, Jacek Multipeakons and the classical moment problem, Adv. Math., Tome 154 (2000) no. 2, pp. 229-257 | Article | MR: 1784675 | Zbl: 0968.35008

[2] Beals, Richard; Sattinger, David H.; Szmigielski, Jacek The string density problem and the Camassa-Holm equation, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., Tome 365 (2007) no. 1858, pp. 2299-2312 | Article | MR: 2329150 | Zbl: 1152.35468

[3] Boutet de Monvel, A.; Fokas, A. S.; Shepelsky, D. The mKdV equation on the half-line, J. Inst. Math. Jussieu, Tome 3 (2004) no. 2, pp. 139-164 | Article | MR: 2055707 | Zbl: 1057.35050

[4] Boutet de Monvel, A.; Fokas, A. S.; Shepelsky, D. Integrable nonlinear evolution equations on a finite interval, Comm. Math. Phys., Tome 263 (2006) no. 1, pp. 133-172 | Article | MR: 2207326 | Zbl: 1131.37064

[5] Boutet de Monvel, Anne; Kostenko, Aleksey; Shepelsky, Dmitry; Teschl, Gerald Long-Time Asymptotics for the Camassa–Holm Equation, SIAM J. Math. Anal., Tome 41 (2009) no. 4, pp. 1559-1588 | Article

[6] Boutet de Monvel, Anne; Shepelsky, Dmitry Initial boundary value problem for the mKdV equation on a finite interval, Ann. Inst. Fourier (Grenoble), Tome 54 (2004) no. 5, p. 1477-1495, xv, xxi | Article | Numdam | MR: 2127855 | Zbl: 1137.35419

[7] Boutet de Monvel, Anne; Shepelsky, Dmitry Riemann-Hilbert approach for the Camassa-Holm equation on the line, C. R. Math. Acad. Sci. Paris, Tome 343 (2006) no. 10, pp. 627-632 | MR: 2271736 | Zbl: 1110.35056

[8] Boutet de Monvel, Anne; Shepelsky, Dmitry The Camassa-Holm equation on the half-line: a Riemann-Hilbert approach, J. Geom. Anal., Tome 18 (2008) no. 2, pp. 285-323 | Article | MR: 2393262 | Zbl: 1157.37334

[9] Boutet de Monvel, Anne; Shepelsky, Dmitry Long-time asymptotics of the Camassa–Holm equation on the line, Proceedings of the Conference on Integrable Systems, Random Matrices, and Applications: A conference in honor of Percy Deift’s 60th birthday (Contemporary Mathematics) Tome 458 (2008), pp. 99-116 | MR: 2411903 | Zbl: pre05310327

[10] Boutet de Monvel, Anne; Shepelsky, Dmitry Riemann-Hilbert problem in the inverse scattering for the Camassa-Holm equation on the line, Probability, geometry and integrable systems (Math. Sci. Res. Inst. Publ.) Tome 55, Cambridge Univ. Press, Cambridge, 2008, pp. 53-75 | MR: 2407592 | Zbl: 1157.35447

[11] Boutet de Monvel, Anne; Shepelsky, Dmitry A class of linearizable problems for the Camassa–Holm equation on the half-line (2009) (In preparation) | Zbl: 1079.35086

[12] Camassa, Roberto; Holm, Darryl D. An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., Tome 71 (1993) no. 11, pp. 1661-1664 | Article | MR: 1234453 | Zbl: 0972.35521

[13] Camassa, Roberto; Holm, Darryl D.; Hyman, James M. A new integrable shallow water equation, Hutchinson, John W. et al. (eds.), Advances in Applied Mechanics. Vol. 31, Boston, MA: Academic Press, p. 1-33, 1994 | Zbl: 0808.76011

[14] Camassa, Roberto; Huang, Jingfang; Lee, Long Integral and integrable algorithms for a nonlinear shallow-water wave equation, J. Comput. Phys., Tome 216 (2006) no. 2, pp. 547-572 | Article | MR: 2235383 | Zbl: pre05046930

[15] Constantin, A.; McKean, H. P. A shallow water equation on the circle, Comm. Pure Appl. Math., Tome 52 (1999) no. 8, pp. 949-982 | Article | MR: 1686969 | Zbl: 0940.35177

[16] Constantin, Adrian On the scattering problem for the Camassa-Holm equation, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., Tome 457 (2001) no. 2008, pp. 953-970 | Article | MR: 1875310 | Zbl: 0999.35065

[17] Constantin, Adrian; Gerdjikov, Vladimir S.; Ivanov, Rossen I. Inverse scattering transform for the Camassa-Holm equation, Inverse Problems, Tome 22 (2006) no. 6, pp. 2197-2207 | Article | MR: 2277537 | Zbl: 1105.37044

[18] Constantin, Adrian; Lannes, David The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations, Arch. Ration. Mech. Anal., Tome 192 (2009) no. 1, pp. 165-186 | Article | MR: 2481064 | Zbl: 1169.76010

[19] Constantin, Adrian; Lenells, Jonatan On the inverse scattering approach to the Camassa-Holm equation, J. Nonlinear Math. Phys., Tome 10 (2003) no. 3, pp. 252-255 | Article | MR: 1990677 | Zbl: 1038.35067

[20] Constantin, Adrian; Strauss, Walter A. Stability of a class of solitary waves in compressible elastic rods, Phys. Lett. A, Tome 270 (2000) no. 3-4, pp. 140-148 | Article | MR: 1763691 | Zbl: 1115.74339

[21] Deift, P.; Venakides, S.; Zhou, X. The collisionless shock region for the long-time behavior of solutions of the KdV equation, Comm. Pure Appl. Math., Tome 47 (1994) no. 2, pp. 199-206 | Article | MR: 1263128 | Zbl: 0797.35143

[22] Deift, P.; Zhou, X. A steepest descent method for oscillatory Riemann-Hilbert problems. Asymptotics for the MKdV equation, Ann. of Math. (2), Tome 137 (1993) no. 2, pp. 295-368 | Article | MR: 1207209 | Zbl: 0771.35042

[23] Deift, P. A.; Its, A. R.; Zhou, X. Long-time asymptotics for integrable nonlinear wave equations, Important developments in soliton theory (Springer Ser. Nonlinear Dynam.), Springer, Berlin, 1993, pp. 181-204 | MR: 1280475 | Zbl: 0926.35132

[24] Deift, P. A.; Zhou, X. Long-time asymptotics for integrable systems. Higher order theory, Comm. Math. Phys., Tome 165 (1994) no. 1, pp. 175-191 | Article | MR: 1298946 | Zbl: 0812.35122

[25] Fokas, A. S. A unified transform method for solving linear and certain nonlinear PDEs, Proc. Roy. Soc. London Ser. A, Tome 453 (1997) no. 1962, pp. 1411-1443 | Article | MR: 1469927 | Zbl: 0876.35102

[26] Fokas, A. S. Integrable nonlinear evolution equations on the half-line, Comm. Math. Phys., Tome 230 (2002) no. 1, pp. 1-39 | Article | MR: 1930570 | Zbl: 1010.35089

[27] Fokas, A. S.; Its, A. R. An initial-boundary value problem for the Korteweg-de Vries equation, Math. Comput. Simulation, Tome 37 (1994) no. 4-5, pp. 293-321 (Solitons, nonlinear wave equations and computation (New Brunswick, NJ, 1992)) | Article | MR: 1308105 | Zbl: 0832.35125

[28] Fokas, A. S.; Its, A. R.; Sung, L.-Y. The nonlinear Schrödinger equation on the half-line, Nonlinearity, Tome 18 (2005) no. 4, pp. 1771-1822 | Article | MR: 2150354 | Zbl: pre02201258

[29] Fokas, Athanassios S.; Its, Alexander R.; Kapaev, Andrei A.; Novokshenov, Victor Yu. Painlevé transcendents, Mathematical Surveys and Monographs, Tome 128, American Mathematical Society, Providence, RI, 2006 (The Riemann-Hilbert approach) | MR: 2264522 | Zbl: 1111.34001

[30] Its, Alexander R. The Riemann-Hilbert problem and integrable systems, Notices Amer. Math. Soc., Tome 50 (2003) no. 11, pp. 1389-1400 | MR: 2011605 | Zbl: 1053.34081

[31] Johnson, R. S. Camassa-Holm, Korteweg-de Vries and related models for water waves, J. Fluid Mech., Tome 455 (2002), pp. 63-82 | Article | MR: 1894796 | Zbl: 1037.76006

[32] Johnson, R. S. On solutions of the Camassa-Holm equation, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., Tome 459 (2003) no. 2035, pp. 1687-1708 | Article | MR: 1997519 | Zbl: 1039.76006

[33] Lenells, Jonatan The scattering approach for the Camassa-Holm equation, J. Nonlinear Math. Phys., Tome 9 (2002) no. 4, pp. 389-393 | Article | MR: 1931996 | Zbl: 1014.35082

[34] Ma, Shixiang; Ding, Shijin On the initial boundary value problem for a shallow water equation, J. Math. Phys., Tome 45 (2004) no. 9, pp. 3479-3497 | Article | MR: 2081640 | Zbl: 1071.35102

[35] Matsuno, Yoshimasa Parametric representation for the multisoliton solution of the Camassa-Holm equation, J. Phys. Soc. Japan, Tome 74 (2005) no. 7, pp. 1983-1987 | Article | MR: 2164341 | Zbl: 1076.35102

Cited by Sources: